Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 1, 2007, 3:18 PM CDT for Green County, Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 1, 2007, 4:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Green County, WI
The radar
The Milwaukee radar (KMKX), 98 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 012018 SVRMKX WIC045-012115- /O.NEW.KMKX.SV.W.0015.070601T2018Z-070601T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 PM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 415 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF MONROE... AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONROE BY 330 PM CDT... MONTICELLO BY 350 PM CDT... 6 MILES SOUTHEAST OF NEW GLARUS AND 7 MILES NORTHWEST OF ALBANY BY 355 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4251 8984 4251 8942 4284 8938 4285 8983 $$ GEHRING
1 follow-up statement
000 WWUS53 KMKX 012030 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 PM CDT FRI JUN 1 2007 WIC045-012115- /O.CON.KMKX.SV.W.0015.000000T0000Z-070601T2115Z/ GREEN- 329 PM CDT FRI JUN 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR GREEN COUNTY... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROWNTOWN...OR ABOUT 6 MILES SOUTHWEST OF MONROE...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MONROE BY 335 PM CDT... 7 MILES NORTHWEST OF JUDA BY 340 PM CDT... MONTICELLO BY 350 PM CDT... ALBANY AND 7 MILES SOUTHEAST OF NEW GLARUS BY 355 PM CDT... DAYTON BY 405 PM CDT... SEEK SHELTER NOW IF YOU ARE IN THE PATH OF THIS APPROACHING SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4251 8984 4251 8942 4284 8938 4285 8983 $$ MBK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:41 AM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 1, 8:41 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 841 AM CDT FRI JUN 1 2007 .UPDATE... THE DENSE FOG ADVISORY WAS ALLOWED TO EXPIRE AT 8 AM. ANY LINGERING PATCHY DENSE FOG SHOULD DISSIPATE BY 9 AM...ALTHOUGH LIGHT FOG WITH VISIBILITIES OF 1 TO 3 MILES MAY CONTINUE UNTIL 10 AM. && .PREV DISCUSSION... /ISSUED 320 AM CDT FRI JUN 1 2007/ DISCUSSION...FORECAST FOCUS IS ON RAIN CHANCES TODAY THROUGH MONDAY. MODELS ARE IN FAIR AGREEMENT WITH BASIC SYNOPTIC DEVELOPMENT. SOME DIFFERENCES EXIST THIS MODEL RUN ON TIMING OF SHORT WAVES AND MOVEMENT OF THE STACKED SYSTEM...WITH THE GFS BEING A BIT FASTER THAN THE NAM...AND ALSO A BIT FURTHER NORTH. HOWEVER...IN GENERAL...THE MODELS ARE IN AGREEMENT. STACKED LOW PRESSURE SYSTEM IN PLAINS IS FORECAST TO APPROACH WISCONSIN SATURDAY...THEN DRIFT INTO THE STATE SUNDAY. A SERIES OF SHORT WAVES WILL ROTATE AROUND THE UPPER SYSTEM AND THROUGH WISCONSIN TODAY THROUGH SUNDAY. THERE WILL BE PERIODS OF QCONVERGENCE...STRONG OMEGA...STEEP LAPS RATES...AND ISENT LIFT. PRECIPITABLE WATER IS EXPECTED TO RANGE BETWEEN 1 AND 1.5 INCHES. ALL OF THESE FACTORS WILL COMBINE TO PRODUCE AN UNSETTLED PERIOD TODAY AND INTO MONDAY. WITH TIMING OF SHORT WAVES AND DYNAMICS BEING QUESTIONABLE WITH THIS SYSTEM...I WILL STAY CLOSE TO MOS POPS THROUGH THE PERIOD. AVIATION...MAIN FOCUS WILL BE ON AREAS OF DENSE FOG WITH SOME LIFR VSBYS LESS THAN 1/2 MILE. SOME STRATUS ALSO SHOWING UP ON LOW CLOUD SATELLITE IMAGERY...MAINLY OVER SE WI. FOG FORMING IN AREA OF MID LEVEL DRYING BEHIND FIRST TROF AXIS THAT PUSHED THROUGH THE FORECAST AREA. VISIBILITIES EXPECTED TO IMPROVE FAIRLY QUICKLY BY 14Z WITH SUNSHINE. AREAS WITH STRATUS MAY BE SLOWER TO CLEAR. THEN NEXT ISSUE IS THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. DEVELOPING BUT WEAK TO MODERATE 850 MB LOW LEVEL JET SHOULD BE FOCUS FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. EVEN BEFORE THIS CAPES RISE TO ALMOST 1000 J/KG WITH LIMITED CAP. AS SUCH SOME THUNDERSTORMS MAY DEVELOP BY AFTERNOON...ESPECIALLY OVER SOUTH CENTRAL WI. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 03
Hazardous weather outlook, Jun 1, 12:40 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1240 PM CDT FRI JUN 1 2007 WIZ046-047-051-052-056>060-062>072-020945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1240 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER SOUTH CENTRAL INTO PORTIONS OF SOUTHEAST WISCONSIN ALONG AND WEST OF A LINE FROM FOND DU LAC TO OCONOMOWOC TO LAKE GENEVA. THE THREATS WILL BE DAMAGING WINDS TO 70 MPH...LARGE HAIL AND TORNADOES. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THE STRONG THUNDERSTORMS. IN ADDITION...RAPID HEAVY RAINFALL OF ONE HALF INCH TO ONE INCH IN A SHORT DURATION WILL RESULT IN PONDING OF WATER AND POSSIBLY SOME MINOR STREET FLOODING. SCATTERED THUNDERSTORMS WILL PUSH INTO PORTIONS OF SOUTHWEST WISCONSIN THIS AFTERNOON...AND MAY CARRY OVER INTO SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING. THE WISCONSIN OF DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR QUALITY WATCH FOR TODAY FOR MUCH OF SOUTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY DUE TO A SLOW MOVING UPPER LOW CURRENTLY OVER THE DAKOTAS...THAT SHOULD BE CENTERED OVER WISCONSIN ON SUNDAY. SOME OF THE STORMS MAY APPROACH SEVERE LIMITS ON SATURDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LMZ643>646-665-020945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1240 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY DUE TO A SLOW MOVING UPPER LOW CURRENTLY OVER THE DAKOTAS...THAT SHOULD BE CENTERED OVER WISCONSIN ON SUNDAY. SOME OF THE STORMS MAY APPROACH SEVERE LIMITS ON SATURDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AND THURSDAY. TZ/MBK/MAF WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 1, 1:02 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 102 PM CDT FRI JUN 1 2007 WIZ046-047-051-052-056>060-062>072-012015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 102 PM CDT FRI JUN 1 2007 ...TORNADO WATCH IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN UNTIL 7 PM CDT... STRONG THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH ACROSS EASTERN IOWA. THESE THUNDERSTORMS WILL PUSH INTO PORTIONS OF SOUTH CENTRAL WISCONSIN AROUND SHULLSBURG...DARLINGTON AND MINERAL POINT BETWEEN 230 PM AND 330 PM. THE THUNDERSTORMS WILL CONTINUE TO THE NORTHEAST AND AFFECT MADISON...REEDSBURG...MONROE AND JANESVILLE BETWEEN 400 PM AND 500 PM. THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING A TORNADO TO THE WEST OF THE QUAD CITIES IN EASTERN IOWA. BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THESE THUNDERSTORMS. LARGE HAIL...DAMAGING WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. MBK
Special weather statement, Jun 1, 1:44 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 144 PM CDT FRI JUN 1 2007 WIZ056>058-062>064-067>070-012015- SAUK-COLUMBIA-DODGE-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK- WALWORTH- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... BEAVER DAM...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 144 PM CDT FRI JUN 1 2007 ...TORNADO WATCH IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN UNTIL 7 PM CDT... STRONG THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH ACROSS EASTERN IOWA INTO FAR SOUTHWEST WISCONSIN AROUND DUBUQUE. THESE THUNDERSTORMS WILL PUSH INTO PORTIONS OF SOUTH CENTRAL WISCONSIN AROUND SHULLSBURG...DARLINGTON AND MINERAL POINT BETWEEN 230 PM AND 330 PM. THE THUNDERSTORMS WILL CONTINUE TO THE NORTHEAST AND AFFECT MADISON...REEDSBURG...MONROE AND JANESVILLE BETWEEN 400 PM AND 500 PM. THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING A TORNADO TO THE WEST OF THE QUAD CITIES IN EASTERN IOWA AS WELL AS HAIL TO THE SIZE OF QUARTERS AROUND THE QUAD CITIES. BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THESE THUNDERSTORMS. LARGE HAIL...DAMAGING WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. MBK
Special weather statement, Jun 1, 2:46 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 PM CDT FRI JUN 1 2007 WIZ056>058-062>064-067>070-012130- SAUK-COLUMBIA-DODGE-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK- WALWORTH- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... BEAVER DAM...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 246 PM CDT FRI JUN 1 2007 ...TORNADO WATCH IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN UNTIL 7 PM CDT... STRONG THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH ACROSS FAR NORTHWEST ILLINOIS INTO FAR SOUTHWEST WISCONSIN AROUND DUBUQUE AND PLATTEVILLE. THESE THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH CENTRAL WISCONSIN INCLUDING SHULLSBURG...DARLINGTON...SPRING GREEN AND MINERAL POINT FROM 230 PM THROUGH 330 PM...AND THEN BEGIN TO AFFECT MONROE... NEW GLARUS...MADISON...PRAIRIE DU SAC AND REEDSBURG BETWEEN 330 PM AND 430 PM. THE THUNDERSTORMS WILL CONTINUE TO THE NORTHEAST AND AFFECT JANESVILLE...BARABOO AND PORTAGE BETWEEN 430 PM AND 530 PM. THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING SEVERAL TORNADOES IN EASTERN IOWA AS WELL AS QUARTER SIZE HAIL AND 60 MPH WINDS AROUND THE QUAD CITIES. BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THESE THUNDERSTORMS. LARGE HAIL...DAMAGING WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:11 PM CDT | Dense Fog Advisory | MKX | Dodge, Fond du Lac, Jefferson, Kenosha, Milwaukee, Ozaukee and 6 more | 11 hr |
| Jun 1, 2:57 PM CDT | Tornado Warning | MKX | Lafayette | 67 min |
| Jun 1, 3:44 PM CDT | Tornado Warning | MKX | Iowa | 39 min |
| Jun 1, 3:56 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 31 min |
| Jun 1, 4:03 PM CDT | Severe Thunderstorm Warning | MKX | Green | 57 min |
| Jun 1, 4:25 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.